MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 18 GAUGE POWERGLIDE PRO MIDLINE CATHETER; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 18 GAUGE POWERGLIDE PRO MIDLINE CATHETER; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
Per sales rep, the facility reported that two nurse assistants were helping to put a brief on the patient and reposition the patient in bed.The patient was instructed to put her arms on her chest.The iv pump with extension tubing was attached to the extension set of the midline and the tubing and pump were on the same side as the midline.It was stated there was enough slack in the iv tubing to reposition the patient.It was reported that an audible snap like breaking plastic was heard by the nurse assistant and the patient.The facility said neither of them could figure out what the snap was until the magnesium which was infusing via the midline began to come out of the broken extension set onto the nurse assistant¿s pants which became wet with medication.The nurse assistant called the nurse who clamped the midline and attached a new extension set.The midline dressing also had to be changed and the manipulation of the catheter led to the midline no longer working.This was the patient's only access and it was expressed that she was extremely difficult she could not receive her medications overnight.Facility reported the patient was unharmed in this event.6/9/17-additional information received stated: patient was receiving magnesium at time of incident.Had potassium the day before.Previous ivda, no issues while inpatient and was intubated most of the life of the midline.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the extension set tubing was confirmed, and, based on the event description, the cause was determined to be use related.Two photographs were returned for investigation.The physical sample was not returned for investigation.The photographs show a separation of the female luer adaptor from the extension set tubing.Instead of a complete separation of the tubing from the luer adaptor, it appears that the extension set tubing broke at or near the distal end of the connector.The fractured end of the extension set tubing exhibited an uneven surface.It was reported that the tubing inadvertently snapped when the nurses were repositioning the patient.
 
Event or Problem Description
Per sales rep, the facility reported that two nurse assistants were helping to put a brief on the patient and reposition the patient in bed.The patient was instructed to put her arms on her chest.The iv pump with extension tubing was attached to the extension set of the midline and the tubing and pump were on the same side as the midline.It was stated there was enough slack in the iv tubing to reposition the patient.It was reported that an audible snap like breaking plastic was heard by the nurse assistant and the patient.The facility said neither of them could figure out what the snap was until the magnesium which was infusing via the midline began to come out of the broken extension set onto the nurse assistant¿s pants which became wet with medication.The nurse assistant called the nurse who clamped the midline and attached a new extension set.The midline dressing also had to be changed and the manipulation of the catheter led to the midline no longer working.This was the patient's only access and it was expressed that she was extremely difficult she could not receive her medications overnight.Facility reported the patient was unharmed in this event.6/9/2017-additional information received stated: patient was receiving magnesium at time of incident.Had potassium the day before.Previous ivda, no issues while inpatient and was intubated most of the life of the midline.

Brand Name
18 GAUGE POWERGLIDE PRO MIDLINE CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6663578
Report Number3006260740-2017-00901
Device Sequence Number603952
Product Code FOZ
UDI-Device Identifier00801741110566
UDI-Public(01)00801741110566
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/06/2017
Supplement Date Received by Manufacturer06/28/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight109